Doctor insights on:
Will A 4 Week Course Of Prednisone Cause Moon Face
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Varies widely: It depends on how high a dose of Prednisone you are taking and on your ability to metabolize the medication. People vary widely in how soon they get a moon face and how easy it is for it to resolve, but if it does occur, it is reversible when the Prednisone is discontinued. Http://www. Healingwell. Com/community/default. Aspx? F=29&m=826537 here are some patient experiences showing the variability. ...Read more
Moon face: Generally the moon face is related to dose over time not just to dose alone. You are at a dose that should allow the face to resolve, but it may take months. ...Read more
Will 100mg of Prednisone 1 day, 90mg day 2, 70mg day 3, 50mg day 4, etc down to 10 mg then done cause weight gain/moon face, etc? Will it this dosage and 6 days on it eat my muscle?
Have either a virus in the ear or menieres disease dr put on 12 days of prednisone is it normal to feel tired and queasy also will it cause moon face?
Not usually: Moon face is not expected after only 12 days of Prednisone unless the dose exceeds 80 mg a day but even then it is unlikely that you will end up with a moon face. However you may gain weight. High dose of Prednisone may also upset the stomach but feeling tired is uncommon. Since high dose of Prednisone may reduce your blood potassium level, consult your doctor re. It. ...Read more
It depends: It depends on the patient, but it eventually resolves. ...Read more
Do I necessarily have to be off prednisone for my moon face to disappear or can I be on a low dosage?
I have been off prednisone for almost 4weeks After being on a high dose of 25mg for 3 in a half months I was wondering when will my moon face go away?
Many months but will: You are fortunate that you are off and no having discontinuation syndrome. The moon face includes fat deposition and it will take months but stick too it. Be certain to discuss this with your physician who put you on high dose prednisone. One important question sis why were you on it? ...Read more
How long does it take for a moon face to fade after having stopped Prednisone or Megace (megestrol) Es?
I'm taking rectal foam 20mg for proctisis. Will it cause weight gain/moon face. The leaflet doesn't indicate but web info says its common. I'm a model?
No: It has most likely hydrocortisone, a steroid hormone. However, the amount of the foam is small enough and systemic absorption is not that significant plus the duration of treatment should be no more than 2 weeks at a time. I've had lots of people use it but none has ever complained of weight gain due to it. ...Read more
Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?
Yes: Cushing's syndrome by definition is high level of cortisol in the body. If the cause was taking too much cortisol and you successfully weaned off of it, then you no longer have cushing's syndrome. Moon face could also resolve but this takes a lot longer. ...Read more
How do steroids cause moon face? How do they cause fat just in certain parts of the body? And if we know how they do it, isn’t there some way to stop it?
Redistribution: Redistribution of fat in the face is a common side effect of long term steroid therapy. There is no definitive answer as to why this occurs. Some people report that once they are off the streroids that the "moon face" side effect eventually resolves back to normal, however this can take months. Others have had to consult a doctor for other cosmetic solutions. ...Read more
Had late period 3 months late, DHEA-S 599 mcg/dL, chin/jaw hurts/growing out, could this be Cushings? Moon-face? What are the other possible causes?
Late period: You need to see a doctor to help you figure all this out. Either an Endocrinologist or a Gyn who does gyn-endo. The DHEA-S is high. It is unlikely that this is from Cushing's, but this would be one part of the assessment. A more common cause is polycystic ovarian syndrome (PCOS). DHEA-S is an androgen and can sometimes cause excess hair and acne. ...Read more
What would cause alaopecia, truncular weight gain, moon face, fat atrophy, fatigue, pressure within eye buffalo hump, rapid weight gain 10lb. A mo.?
Possibly Cushings: See an endocrinologist.Get a more detailed answer ›
Took 20mg prednisone and 150mg clindamycin for a week now I am no longer takig it can this cause whole back and head soreness and aches?
Unlikely: This combination should not cause the symptoms you describe. ...Read more
I was on 40 mg for the last three weeks and it's tapering like 30mg 2 weeks, 20 mg for 2 weeks and then 10mg for two weeks. Wen will moon face go off?
Several weeks: In my experience, If these are daily doses it will take weeks for the moon face to resolve. ...Read more
Will 50mg prednisone cause hot flushed face 5day course taking with cefuroxime for bronchial infection is this dangerous and need visit to dr again?
Prednisone: The use of corticosteroids in bronchitis may be problematic, and is a clinical judgement call by the doctor seeing you. It can cause your flushed face and other potential complications. Since acute bronchitis is so seldom bacterial (>95% viral) am not sure why you are being treated with antibiotics either. Yes, you might want to visit with your doctor or get a second opinion from another. ...Read more
+ctd, partial dysautonomia. Dealing w/ bad lightheartedness & head feels swollen. Prednisone resolves my sx. Florinef (fludrocortisone) didn'tcan't tell is salt helps. Neuro md & rheummd trying to figure cause &tx. Neg mri.
Could an endocrine disorder cause sudden significant sweating (face, back of neck, chest) a few times a day not related to menopause or prednisone?
Uncontrolled diabetes causes sweating.
Increased thyroid function can increase sweating and the body temperature.
Can be due to some medications used for anxiety or depression, specially in combination with other drugs.
Infections or autoimmune disorders should be considered. ...Read more
Age 21 male 8 am cortisol is 4.91 low whatcit represent while my face has puffiness loks like moon face is acth suppression and synachten test reqd?
CORTISOL TEST: 21M of unknown ethnicity with no past medical Hx or location notes AM Cortisol is 4.9.low whatnot represent while my face has puffiness looks like moon face is acth suppression and synacthen test required? ANS: No first you need a good history and physical exam and bring in old pictures of your face as far back as you can. Ask Dr. Who ordered test what the next step should be based on his findings ...Read more
A few months: Your body makes the equivalent of 12 mg of Prednisone daily. Once the amount of Prednisone you are taking is less than that, say 10 mg, your moon facies should begin to resolve. It should go away faster if you are completely weaned off Prednisone as opposed to remaining on a low dose. Figure 3-12 months depending on individual variation but it will happen. ...Read more
Abnormally Round Face (Definition)
Round face is a facial feature in which a person's face is about as wide as it is long, giving a roundish appearance. Other face shapes include oval, square, rectangle, triangle, heart, etc. ...Read more
- Talk to a doctor online
- Moon face symptom
- Moon face treatment
- Moon face cramping before period
- Prednisone 4 days
- Should bronchitis go away after a course of prednisone
- Prednisone red face
- Flushed face prednisone side effect
- Prednisone as a cause of peripheral edema
- Remedies for moon face